Alert archive / Texas / Wind Advisories in 2023

Wind Advisory 6, NWS Brownsville, TX

February 10, 2023Cameron County, Kenedy County, Willacy County, Texas

NWS Brownsville, TX issued this wind advisory at Feb 10, 2023, 4:06 AM CST for Cameron County, Kenedy County, Willacy County, Texas. It took effect at Feb 10, 2023, 11:00 AM CST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2023, 4:06 AM CST (10:06 UTC)
In effect from
Feb 10, 2023, 11:00 AM CST
Expired
Feb 10, 2023, 3:00 PM CST
In force
4 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 10.1 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2023-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2023-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1488 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

406 
WWUS74 KBRO 101006
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
406 AM CST Fri Feb 10 2023

TXZ351-354-355-451-454-455-102100-
/O.NEW.KBRO.WI.Y.0006.230210T1700Z-230210T2100Z/
Coastal Kenedy-Coastal Willacy-Coastal Cameron-Kenedy Island-
Willacy Island-Cameron Island-
Including the cities of Port Mansfield, Port Isabel, 
Laguna Vista, South Padre Island, and Boca Chica Beach
406 AM CST Fri Feb 10 2023

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 3 PM CST
THIS AFTERNOON...

* WHAT...North winds 25 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Coastal Kenedy, Coastal Willacy, Coastal Cameron, 
  Kenedy Island, Willacy Island and Cameron Island Counties.

* WHEN...From 11 AM this morning to 3 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
1 follow-up statement
079 
WWUS74 KBRO 102102
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
302 PM CST Fri Feb 10 2023

TXZ351-354-355-451-454-455-102215-
/O.EXP.KBRO.WI.Y.0006.000000T0000Z-230210T2100Z/
Coastal Kenedy-Coastal Willacy-Coastal Cameron-Kenedy Island-
Willacy Island-Cameron Island-
Including the cities of Port Mansfield, Port Isabel, 
Laguna Vista, South Padre Island, and Boca Chica Beach
302 PM CST Fri Feb 10 2023

...WIND ADVISORY HAS EXPIRED...

Winds across the advisory area are now below criteria.

$$

54

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Feb 9, 10:50 PM CST, 5 hours 16 minutes earlier.

Area forecast discussion, Feb 9, 10:50 PM CST, 5 hours 16 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1050 PM CST Thu Feb 9 2023

...New AVIATION...

.SHORT TERM...
(Tonight through Friday night)
Issued at 239 PM CST Thu Feb 9 2023

A cold front will move through the CWA tonight, reaching the
coast between approximately 3 AM and 6 AM Friday morning. The
front will be mainly dry, although some shower activity and a
possible rumble of thunder could develop over the lower Valley,
coastal sections, and the marine areas. Low temps tonight will
warm slightly (from last night), ranging from the upper 40s to mid
50s. Skies will cloud tonight up as the front approaches, pushing
through by Friday dawn. Friday high temps will be cooler than
today by about 10 degrees, reaching the 60s rather than the 70s
and will be accompanied by breezy north northwest winds. Skies
will become mostly clear by Friday night and temperatures will
definitely be lower than tonight as fresh high pressure settles
over the area. Look for low temps from the mid 30s to lower 40s
Friday night. Can't rule out an isolated freezing temperature here
or there.

&&

.LONG TERM...
(Saturday through next Thursday)
Issued at 239 PM CST Thu Feb 9 2023

Residual cold air advection from Friday morning’s cold front will
maintain abnormally cool temperatures to start Saturday morning.
Wind chill values may dip into the mid-upper 20s for a few hours
around sunrise across the Ranchlands and northern counties.
Moderate to brisk northerly winds during the daytime on Saturday
will keep abnormally cool temperatures through the day, with high
temps only reaching the 60s in the afternoon. For Sunday, despite
a very chilly start, with morning lows in the mid-upper 30s/near
40 degrees, a warming trend will begin as a mid-level shortwave
ridge positions itself over the Southern Plains/Texas. At the
surface, southerly winds will return by early Sunday morning and
become breezy Sunday afternoon as surface high pressure scoots
over the northern Gulf of Mexico.

Monday looks to be even windier than Sunday as the next
mid/upper-level trough moves over the Desert Southwest region and
a modest low-level jet (LLJ) develops over Deep South Texas.
Winds and gusts may be strong enough to warrant a Wind Advisory
for portions of the BRO CWA on Monday, though forecast confidence
isn’t entirely high at this time. Otherwise, Monday looks to be
seasonably pleasant, with regards to temperatures, under mostly
cloudy skies. The southerly LLJ strengthens and peaks around
midnight Monday night/Tuesday morning. This should keep winds
fairly breezy overnight Monday into Tuesday.

The next cold front will arrive and push through the RGV on
Tuesday morning. Precipitation associated with the front will be
very limited and mostly confined north and east of the BRO CWA
Monday night into Tuesday morning. There was enough confidence to
drop PoPs to 10% or less across majority of land areas. The
effects of the front on Tuesday morning/afternoon likely won’t be
felt very long as the frontal boundary lifts back northward as a
warm front Tuesday evening/night and stalls north of the CWA
through the day Wednesday. As a result, a very warm (hot for
February) and muggy Wednesday will setup; temperatures will range
between mid-upper 80s, with locations west of I-69C flirting with
90 degree temps. Strengthening high pressure over the Rockies
pushes the stalled front southward through Deep South Texas again
Thursday morning. Rainfall with the front is not expected at this
time. Although confidence is not the greatest, if Thursday morning's
front verifies, Thursday will be significantly cooler than
Wednesday, with a 10-15 degree high temperature drop.

&&

.AVIATION...
(06Z TAFS)
Issued at 1048 PM CST Thu Feb 9 2023

VFR conditions are expected to generally prevail through the TAF
period with a cold front working through the Rio Grande Valley
before daybreak. A slight chance of showers are possible with the
frontal passage, with clearing skies and breezy to windy
northerly winds arriving by the afternoon.

&&

.MARINE...
Issued at 239 PM CST Thu Feb 9 2023

Now through Friday Night...Posted a gale warning for all marine
areas from 6 AM Friday to 6 PM Friday for strong post cold front
winds and high seas. Continued the warning into Friday night for the
Gulf though there is less certainty for that period.

Saturday through Wednesday...Marine conditions on both the bay
and Gulf waters will gradually improve through the day on
Saturday, though Exercise Caution wording for the bay and
nearshore Gulf waters and a Small Craft Advisory for the offshore
Gulf waters may still be needed through the afternoon. Mostly
favorable conditions are anticipated on Sunday, but the pressure
gradient along the Lower Texas Coast strengthens winds and seas
beginning Sunday night. Small Craft Advisory(ies) may be needed as
early as Monday morning, with conditions deteriorating through
the day. A cold front arrives Tuesday morning, turning winds out
of the north in its wake. Winds quickly become southerly again by
Tuesday evening as the front lifts back northward. Adverse marine
conditions will develop again on Wednesday as the pressure
gradient tightens.

&&

.FIRE WEATHER...
Issued at 239 PM CST Thu Feb 9 2023

Friday...A cold front will move through deep South Texas Friday
morning, bringing breezy northwest winds and drier air to the area.
Winds at 20 feet should quickly increase to critical values behind
the front and remain elevated through the afternoon. Relative
humidity values will decrease to borderline critical values in the
afternoon. The Texas Forest Service forecasts a high level of fire
danger for Friday and the storm prediction center shows an elevated
fire danger area for Zapata County and surrounding areas.

Sunday, Monday, and Tuesday...Elevated fire weather conditions
will be possible all three days.

Sunday will be dry during the daytime, especially west of the
I-69C corridor where minimum relative humidity values bottom out
in the mid-upper 20% range. Winds at 20 feet will be moderate,
generally around 15 mph, out of the southeast through the day.
Though very borderline at this time, elevated fire weather
conditions may develop in the afternoon if wind speed trends
further increase.

Monday will be the least-dry and least-concerning day of the
three-day period. Minimum afternoon relative humidity values will
range between 40-60% west-to-east. However, southeast winds will
drastically increase late in the morning and through the
afternoon. The winds alone may cause erratic fire weather
conditions, though RH% should be above Rangeland Fire Weather
Statement criteria.

Tuesday looks to be the most probable day for elevated fire
weather concerns behind a cold front that will push through on
Tuesday morning. Minimum RH% will drop into the lower 20s and
teens west of I-69C in the afternoon. The front will bring in
breezy northwesterly winds initially, but winds are expected to
subside through the afternoon. There could be a handful of hours
early in the afternoon where elevated fire weather conditions will
be maximized, especially across Zapata, Starr, and Jim Hogg
Counties.

Elevated fire weather conditions will be possible again next
Thursday behind another cold front, though forecast confidence is
low at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE             57  65  40  65 /  30  50   0   0
HARLINGEN               54  66  38  65 /  10  30   0   0
MCALLEN                 55  67  40  67 /  10  20   0   0
RIO GRANDE CITY         52  65  37  65 /   0  10   0   0
SOUTH PADRE ISLAND      55  64  47  57 /  30  50   0   0
BAYVIEW/PORT ISABEL     55  65  41  61 /  20  30   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Gale Warning from 6 AM to 6 PM CST Friday for GMZ130-132-135.

     Gale Warning from 6 AM Friday to 6 AM CST Saturday for GMZ150-
     155-170-175.

&&

SHORT TERM...54
LONG TERM....67
AVIATION...56-Hallman
Hazardous weather outlook, Feb 10, 3:40 AM CST, 26 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
340 AM CST Fri Feb 10 2023

TXZ248>255-351-353>355-451-454-455-111200-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo-
Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island-
Cameron Island-
340 AM CST Fri Feb 10 2023

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

There is a High Risk of rip currents at the beaches of South Padre
Island and at Boca Chica Beach.

A Wind Advisory is in effect for the coastal and island portions
of Cameron, Willacy, and Kenedy counties from 11 AM CST to 3 PM
CST today.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

An elevated risk of rip currents is possible at the local beaches
Saturday and again Monday through Thursday.

A Wind Advisory is possible for the central and eastern portions
of Deep South Texas and the Rio Grande Valley Monday.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-111200-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
340 AM CST Fri Feb 10 2023

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

A Gale Warning is in effect for the Laguna Madre from 6 AM CST to
6 PM CST today, and for the Gulf of Mexico waters from 0 to 60
nautical miles offshore from 6 AM CST today until 6 AM CST
Saturday.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Small Craft Advisories are possible along the Lower Texas Coast
Saturday and again Monday, Tuesday, and Thursday.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation will not be needed.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 3:56 AM CSTRip Current StatementBROCameron, Kenedy, Willacy38 hr
Feb 10, 4:01 PM CSTSmall Craft AdvisoryBRO24 hr

Nearby

Wind Advisories in Texas, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.